Home HealthTopics Health Centers Reference Library Research
Join us on Facebook Join us on Facebook Share on Facebook

Menopause

Hot flashes- hot ears, back hot

05/29/2008

Question:

I AM 43 AND TRYING TO TAKE TAMOXIFEN AFTER BREAST CANCER BUT I KEEP HAVING TO GO ON AND OFF OF IT BECAUSE OF THE HOT EARS AND MY UPPER BACK JUST BURN AND NOT FOR A SHORT TIME BUT FOR HOURS. I SIT UNDER FLOURESCENT LIGHTS ALL DAY AND I DO NOT KNOW IF THIS CAUSING ME THE TROUBLE. I AM TAKING CLONIDINE AND IT SEEMS TO HELP SOMETIMES. IS THIS FROM THE TAMOXIFEN AND IF SO WILL IT EVER DECREASE. I AM AT A LOSS BECAUSE I DON`T HAVE A GREAT QUALITY OF LIFE WITH THIS PROBLEM.

Answer:

The bright lights you have above you are the most likely culprit.  Try to find a way to protect your head and back from exposure to bright lights and see if it is not better.  Let us know.

For more information:

Go to the Menopause health topic, where you can:

Response by:

Margery   Gass, MD Margery Gass, MD
Formely, Professor, Clinical Obstetrics & Gynecology
College of Medicine
University of Cincinnati